Intestinal necrosis in a patient with rheumatoid arthritis receiving anti-TNF treatment

Acta Chir Belg. Mar-Apr 2006;106(2):225-7. doi: 10.1080/00015458.2006.11679877.

Abstract

Vasculitis leading to intestinal necrosis is a rare complication of rheumatoid arthritis. The introduction of anti-TNF treatment for methotrexate-resistant cases improved disease-control substantially in these often more aggresive forms of rheumatoid arthritis. As far as we know only two cases of severe vasculitis following anti-TNF treatment have been reported. We describe a 45-year old female patient with severe rheumatoid arthritis, who presented with an epileptic insult, renal failure and a quickly deteriorating general condition due to intestinal vasculitis, while she had been receiving anti-TNF treatment for 6 months.

Publication types

  • Case Reports

MeSH terms

  • Antibodies, Monoclonal / therapeutic use*
  • Antirheumatic Agents / therapeutic use*
  • Arthritis, Rheumatoid / complications
  • Arthritis, Rheumatoid / drug therapy*
  • Female
  • Humans
  • Infliximab
  • Intestines / blood supply*
  • Middle Aged
  • Necrosis
  • Tumor Necrosis Factor-alpha / antagonists & inhibitors*
  • Vasculitis / etiology*
  • Vasculitis / pathology

Substances

  • Antibodies, Monoclonal
  • Antirheumatic Agents
  • Tumor Necrosis Factor-alpha
  • Infliximab